advertisement
Question
Posted by: Julia | 2009/12/21

effetive way to come of Duromine and Amiloretic

Hello, I need some advice on how to effectively discontinue Duromine and Amiloretic. I have been on both of these for 4 months and have stopped loosing weight (ive lost about 6 kg in the 4 months, but have lost nothing in the last month) I am eating 2 scrambled eggs for breakfast = 2 coffee, 4 apples during the day and big spinich salad with chicken or fish for dinner. I tried to discontiue these 2 days ago and have picked up 3 kg in 2 days. Help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Julia
The diet you were using while you took the Duromine and Amiloretic was very minimalistic, and it is possible that the 3 kg in weight you have gained actually represent water that is no longer being removed by Amiloretic (which is a diuretic or water pill). I can only suggest that you do the following: Change over to a balanced energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for 30 or more minutes a day, while stopping the Duromine. But continue with the Amiloretic for a week or so, to see if the weight you have gained is water or not. It is also important to discuss stopping such medications with the dr who prescribed them before you discontinue them.
Wishing you a happy Festive Season
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Simoné | 2015/09/17

Hello. I am 20 years old and before now have not suffered any medical problems that would incline me to take Amiloretic. I have been on it for a long time, but I have been of it for 3 days now. Now I am starting to feel the effects of bloating, swelling, stiff joints and severe weight gain. I have gained 6kg in the last 3 days since I stopped taking the amiloretic. I did not have a reason for taking it, other than it helped me lose weight and to some extent I think I started becoming addicted to it. How long will it take before the Amiloretic is completely flushed from my system? and when it is flushed will I stop having the symptoms of water retention? I need help!

Reply to Simoné
Posted by: DietDoc | 2009/12/22

Dear Julia
The diet you were using while you took the Duromine and Amiloretic was very minimalistic, and it is possible that the 3 kg in weight you have gained actually represent water that is no longer being removed by Amiloretic (which is a diuretic or water pill). I can only suggest that you do the following: Change over to a balanced energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for 30 or more minutes a day, while stopping the Duromine. But continue with the Amiloretic for a week or so, to see if the weight you have gained is water or not. It is also important to discuss stopping such medications with the dr who prescribed them before you discontinue them.
Wishing you a happy Festive Season
DietDoc

Reply to DietDoc
Posted by: Anon | 2009/12/21

You are aware, I hope, that Amiloretic is a diuretic? Of course you will gain about 3 kg of water weight when you go off it, because that' s how much water it made you lose. It is prescribed for patients with heart failure and high blood pressure, it' s not a diet aid! If you have any of these conditions, you should not just go off it without your doctor' s advice.

Reply to Anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement